MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. ARTICULAR SURFACE FIXED BEARING POSTERIOR STABILIZED RIGHT 11MM; PROSTHESIS, KNEE

ZIMMER MANUFACTURING B.V. ARTICULAR SURFACE FIXED BEARING POSTERIOR STABILIZED RIGHT 11MM; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Unstable (1667); Detachment of Device or Device Component (2907); Naturally Worn (2988)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); Reaction (2414); No Code Available (3191)
Date of Event 11/04/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the device whereabouts are unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Additional associated products and mdrs: 42532007502, tibia cemented 5 degree stemmed right size f, lot# 63603170; mdr: 3007963827-2020-00336.42500806802, femur trabecular metal posterior stabilized standard porous, lot# 63766860; mdr: 3007963827-2020-00337.
 
Event or Problem Description
Patient called stating he underwent a right tka.Subsequently, approximately 3 years post procedure the patient was revised due to poly failure causing metal debris in the knee.Patient is seeking compensation.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history record identified no deviations or anomalies during manufacturing related to the reported event.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: therapy performed due to pain, instability, weakness, use of assistive device, performed thereafter for left tka and right knee ongoing pain, patient has 3/5 mmt for knee extension/flexion; patient has crepitus around knee, limp right leg, failed conservative therapy treatment, adhesion/scar tissue removal, instability and pain that implant adl, very thickened black synovium consistent with metallosis, metal stained synovium, tibial insert had disengaged from tray, burnishing of posterior condyles consistent with metal wear, tibial tray showed significant wear with locking mechanism destroyed, removed femoral and tibial components, debridement of metal stained synovium, patella and patella component well fixed and tracked well.Complaint is confirmed.A definitive root cause cannot be determined.No corrective actions, preventive actions, or field actions resulted after investigation of this event.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
ARTICULAR SURFACE FIXED BEARING POSTERIOR STABILIZED RIGHT 11MM
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
MDR Report Key11080502
Report Number0002648920-2020-00541
Device Sequence Number13631975
Product Code JWH
UDI-Device Identifier00889024241039
UDI-Public(01)00889024241039
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K113369
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model NumberN/A
Device Catalogue Number42521400811
Device Lot Number63378992
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/01/2020
Supplement Date Received by Manufacturer02/17/2021
Initial Report FDA Received Date12/28/2020
Supplement Report FDA Received Date02/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight102